Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: RE EFFEXOR-DID ANYONE HAVE TINNITUS SYMPTOMS

Posted by 20-something on October 19, 2003, at 14:15:31

In reply to Re: RE EFFEXOR-DID ANYONE HAVE TINNITUS SYMPTOMS Nurtureman, posted by zinya on October 19, 2003, at 10:54:42

I have just found this site and have been reading all the posts. I thought that maybe if I gave you guys my background, it might give you some ideas for questions you should be asking you Dr.s

I am 25 and have been suffering from depression most of my life -it runs in my family (grandmother, father, sister, cousin). I wasn't diagnosed until I was 20 because I was good at pretending and our culture was filled with so much disbelief. I spent a few years on various doses of zoloft, with annoying side effects like teeth grinding, nausea, and headaches, before it stopped helping at all. My doctor then put me on effexor xr, which had been working well for my sister. The only side effect my sister warned me about was that she had trouble sleeping if she took it too late in the day. I have been taking 225 mg of effexor er for over a year and a half, while at the same time I have had a number of frustrating health problems.
After reading all your posts, I realize now that a lot of the discomfort and symptoms I have been going to doctors for could be related to the effexor. I was very irritated when my doctor didn't take these seriously, as I have not felt healthy and productive in a long time.

SEDATION -I have experienced more tiredness and fatigue than when I had mono. The falling asleep for several hours during the day -I even have tried to go out for walks when I felt good, and then ten minutes later been so tired that I wanted to laydown on the sidewalk and pass out. I've always had that with the depression, but never figured that the effexor was making it worse. I haven't had the energy for a social life, or any of my hobbies in a long time.
RINGING IN THE EARS -All the time. I have seen doctors about this, but they insist it's not a big deal as long as my blood pressure is normal. Never mind that it drives me crazy!
WIERD IMPULSES - Hearing this from others really opened my eyes because I hadn't even focused too much at how my behavior has changed, and how I periodically have a short fuse that I never had before. And it is a wierd curiousity kind of thing -not necessarily ill will. I have it someimes when I'm driving, and all of a sudden I just think about driving off the side of the highway, or something totally insane.
WEIGHT GAIN - About the time I switched to effexor I put on 50 pounds fairly quickly, and I have not been able to lose it. I have always been athletic and have studied nutrition for a long time. I have undergone all kinds of tests to see what was causing this problem, and nothing seems to be conclusive. I have every single symptom for hypothyroidism, yet my bloodwork did not show a problem with my thyroid. My Dr. never mentioned weight gain as a possible side effect of effexor, and I haven't ever read that before. It's very interesting to me that others mentioned this, because 50 pounds is a lot of weight. I can't fit into my clothes, and it's awful to work so hard to lose weight and not see any results.
TREMORS/ SPASMS - I have weird twitching in various muscles all the time. It's kind of like my whole body jerks out of nowhere.
HEADACHES/ DISORIENTATION -When I have forgotten to take a dose for a day, I definitely notice after about 24 hours because I become a little disoriented, the weird impulses become more frequent and intense, I get irritable and anxious, and I get wierd headaches combined with nausea. I start to feel like I'm losing control.
SUICIDE IDEAS - I am not suicidal, nor do I think I ever could kill myself, but I can't stop the idea of it from popping into my head. They've done research on children who were perscribed effexor for depression, and determined that the drug was actually increasing the occurence of their thoughts of suicide. It's not a good way to go about your daily life, and sometimes it makes me get down on myself for thinking such things.

Has anyone else had problems with mentally zoning out and/or brain fog? I literally feel like my IQ has dropped ten points in the last year. As a young person trying to get started in a career, this has really hurt my productivity, initiative and confidence.

I have long been exploring options of getting off of effexor mainly because of the cost. My Dr. helped me apply for a free 3 month supply in May because I was unemployed and didn't have health insurance, and effexor was costing me $200 a month, which I definitely don't have. Now I am anxious to see if I can eliminate my other health concerns by going off effexor, but I have read articles about people that have not been able to stop taking it because the side effects of withdrawal would not go away, and were too painful(even when very gradually reducing dosage). I know that I need someway of managing my depression because I tried going off zoloft when I felt better, and then just ended up back at the beginning, and I have to say that even with some really low times, effexor has been more effective than zoloft was. But, now I have doubts that it is worth it.
I'm sorry that this post is a kind of long, but I hope it gives you some things to think about if you have concerns about effexor.
-20-something


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:20-something thread:13781
URL: http://www.dr-bob.org/babble/20031015/msgs/270869.html